Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Mar 3, 2008, 2:58 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 2:58 PM CST (20:58 UTC)
- Expired
- Mar 3, 2008, 3:19 PM CST
- In force
- 21 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 3:14 PM CST | HAIL 0.75 | Simpson, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 10:36 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 032059
TORLCH
LAC079-115-032130-
/O.NEW.KLCH.TO.W.0008.080303T2058Z-080303T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 PM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BOYCE...
NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES SLAGLE...
* UNTIL 330 PM CST
* AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SLAGLE...
MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
BOYCE BY 325 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
3140 9262 3143 9246 3137 9243 3117 9311
3134 9319 3137 9310 3137 9298 3135 9294
3140 9291 3152 9270
TIME...MOT...LOC 2058Z 249DEG 50KT 3129 9305
$$
BRAZZELL2 follow-up statements
000
WWUS54 KLCH 032109
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 PM CST MON MAR 3 2008
LAC079-115-032130-
/O.CON.KLCH.TO.W.0008.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-
309 PM CST MON MAR 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
NORTHEASTERN VERNON AND NORTHWESTERN RAPIDES PARISHES...
AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SIMPSON...OR ABOUT
11 MILES NORTHEAST OF SLAGLE...MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
FLATWOODS BY 315 PM CST...
BOYCE BY 325 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
3140 9262 3143 9246 3137 9243 3117 9311
3134 9319 3137 9310 3137 9298 3135 9294
3140 9291 3152 9270
TIME...MOT...LOC 2109Z 247DEG 48KT 3136 9293
$$
BRAZZELL000
WWUS54 KLCH 032119
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CST MON MAR 3 2008
LAC079-115-032129-
/O.CAN.KLCH.TO.W.0008.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-
319 PM CST MON MAR 3 2008
...THE TORNADO WARNING FOR NORTHEASTERN VERNON AND NORTHWESTERN
RAPIDES PARISHES IS CANCELLED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT...HOWEVER THE
TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
3140 9262 3143 9246 3137 9243 3117 9311
3134 9319 3137 9310 3137 9298 3135 9294
3140 9291 3152 9270
TIME...MOT...LOC 2119Z 247DEG 48KT 3141 9278
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:30 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 3, 2:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CST MON MAR 3 2008
.UPDATE...
AFTER CONFERENCE CALL WITH SPC...A NEW TORNADO WATCH #92 HAS BEEN
ISSUED TO FILL IN THE REMAINDER OF THE FORECAST AREA..THAT WAS NOT
IN THE PREVIOUS WATCH.
&&
RUA
&&
.PREV DISCUSSION... /ISSUED 219 PM CST MON MAR 3 2008/
SYNOPSIS...
LATEST MSAS ANALYSIS SHOWS A 1003MB SURFACE LOW NEAR THE BORDER OF
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...WITH A COLD FRONT
TRAILING SOUTHWEST FROM THE LOW AND ENTERING THE FORECAST AREA
FROM NEAR TOLEDO BEND TO JUST WEST OF BEAUMONT. THIS COLD FRONT IS
MAKING PRETTY STEADY PROGRESS TO THE EAST AS WATER VAPOR SHOWS
UPPER LOW AND TROF ACROSS NORTHERN TEXAS KICKING OFF TO THE EAST.
SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING HOURS AS A COLD FRONT MOVE ACROSS. CONVECTIVE ACTIVITY IS
FINALLY ON THE UPSWING AS FRONT IS INTERACTING WITH A MODERATELY
UNSTABLE...BUT HIGHLY SHEARED...MOIST ENVIRONMENT. FIRST SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED AND A TORNADO WATCH IS IN
EFFECT FOR THE MAJORITY OF THE FORECAST AREA THROUGH 6 PM CST.
THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH SHOWED CAP ALL BUT
ERODED WITH LOW LEVEL JET RUNNING AROUND 60 KNOTS...AND 0-3KM
HELICITY VALUE AN EVIL LOOKING 666 M2/S2. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WIND GUSTS...HOWEVER WITH THE IMPRESSIVE
LOW LEVEL SHEAR...A FEW TORNADOES CAN NOT BE RULED OUT. ALSO...WITH
COOLER DRIER AIR MOVING IN ALOFT...AND UPPER LEVEL DIVERGENCE...COULD
ALSO SEE SOME LARGE HAIL.
BEHIND THE COLD FRONT...COOLER AIR QUICKLY MOVES IN...ENDING THE
THREAT FOR SEVERE WEATHER. WILL PROBABLY BE ABLE TO REMOVE A FEW
COUNTIES OR PARISHES OUT WEST SHORTLY.
SKIES WILL GRADUALLY CLEAR OUT OVERNIGHT WITH MUCH COLDER
TEMPERATURES...WITH READINGS IN THE 30S TO LOWER 40S. BRISK
NORTHWEST WINDS WILL ALSO OCCUR BEHIND THE FRONT AND WILL ISSUE A
LAKE WIND ADVISORY FOR THE SOUTHERN ZONES THROUGH MIDNIGHT.
LONG TERM...
VERY NICE AND PLEASANT WEATHER CAN THEN BE EXPECTED THROUGH
WEDNESDAY. THE NEXT SYSTEM IS EXPECTED ON THURSDAY WITH A CHANCE
FOR SHOWERS.
AVIATION...
POSSIBILITY OF STRONG THUNDERSTORMS WILL AFFECT THE TAF SITES
THROUGH ABOUT 00Z. MVFR CEILINGS WITH GUSTY NORTHWEST WINDS WILL
THEN CONTINUE THROUGH THE EVENING HOURS.
MARINE...
STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH TUESDAY MORNING.
THE MAY SOME GUSTS TO GALE FORCE...BUT NOT ENOUGH AT THIS POINT TO
ISSUE A GALE WARNING OR KEEP THE GALE WATCH GOING. WINDS WILL
DECREASE ON TUESDAY NIGHT.
WINDS WILL THEN PICK UP AGAIN ON THURSDAY BEHIND THE NEXT FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 41 60 39 67 / 40 0 0 0
KBPT 40 59 38 68 / 20 0 0 0
KAEX 39 56 35 69 / 40 0 0 0
KLFT 43 57 38 68 / 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...VERMILION...AND VERNON.
TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
IBERIA...LOWER ST. MARTIN...ST. MARY...AND UPPER ST.
MARTIN.
TX...TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM.
TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&
RUAHazardous weather outlook, Mar 3, 5:20 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CST MON MAR 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 520 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG GUST SOUTHERLY WINDS CAN BE EXPECTED. THUNDERSTORMS WILL INCREASE DURING THE DAY...WITH THE POSSIBILITY OF SEVERE STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. BEHIND THE FRONT...WINDS WILL SHIFT NORTHWEST...REMAINING STRONG AND GUSTY. WINDS TO GALE FORCE ARE POSSIBLE OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER...COOLER WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY. THE NEXT CHANCE OF RAIN IS EXPECTED ON THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL RE-ESTABLISH COOL DRY CONDITIONS ACROSS THE AREA FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ML
In the hours before
Special weather statement, Mar 3, 1:20 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 120 PM CST MON MAR 3 2008 TXZ180>182-201-216-032000- NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-ORANGE TX- 120 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST FOR NEWTON... JASPER...TYLER...HARDIN AND ORANGE COUNTIES... AT 115 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF KOUNTZE...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SILSBEE BY 125 PM CST FRED BY 145 PM CST MT. UNION AND MAGNOLIA SPRINGS BY 200 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. BRAZZELL
Special weather statement, Mar 3, 1:59 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 159 PM CST MON MAR 3 2008 LAZ044-045-052-032030- UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA- 159 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CST FOR LAFAYETTE AND ST. MARTIN COUNTIES... VERMILION COUNTY... AT 153 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORKED ISLAND... MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ABBEVILLE BY 210 PM CST YOUNGSVILLE AND MILTON BY 220 PM CST BROUSSARD BY 225 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. BRAZZELL
Special weather statement, Mar 3, 2:23 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 223 PM CST MON MAR 3 2008 LAZ033-044-045-032115- ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA- 223 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR ST. LANDRY COUNTY... LAFAYETTE AND ST. MARTIN COUNTIES... AT 219 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF YOUNGSVILLE...OR ABOUT 5 MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CARENCRO BY 230 PM CST BREAUX BRIDGE BY 235 PM CST CECILIA...ARNAUDVILLE AND HENDERSON BY 240 PM CST KROTZ SPRINGS BY 255 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
Local storm report, Mar 3, 2:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG FARRSVILLE 30.98N 93.81W
03/03/2008 NEWTON TX LAW ENFORCEMENT
TREES DOWN.
&&
RCLocal storm report, Mar 3, 2:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
243 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND DMG SUNSET 30.41N 92.07W
03/03/2008 ST. LANDRY LA BROADCAST MEDIA
KATC TV REPORTS TREES DOWN.
0130 PM NON-TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/03/2008 ST. LANDRY LA BROADCAST MEDIA
KLFY TV REPORTED TREE FELL ON CARPORT.
&&
RCSpecial weather statement, Mar 3, 2:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 246 PM CST MON MAR 3 2008 LAZ033-045-032130- ST. LANDRY LA-UPPER ST. MARTIN LA- 246 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST FOR ST. LANDRY AND ST. MARTIN PARISHES... AT 241 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF ST. MARTINVILLE... MOVING NORTHEAST AT 55 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HENDERSON...BUTTE LA ROSE AND CECILIA BY 255 PM CST KROTZ SPRINGS BY 310 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL LOUISIANA.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:16 AM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 20 hr |
| Mar 3, 8:57 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Mar 3, 1:51 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 54 min |
| Mar 3, 2:40 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 50 min |
| Mar 3, 5:56 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 34 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.